My college friend sent me an email the day before mom died, in response to the news that she had been hospitalized and discharged (again). I had gotten very excited after reading this, thinking that it might explain some of what had been happening to mom, and that we might be able to get to the bottom of things and get her on the road to recovery.
To: Gagne, David
Subject: Re: My Mom
Sent: August 11, 2012 2:51 PM PT
[redacted] just confirmed that UTI’s and/or constipation can contribute to a patient’s level of confusion and/or hostility. This is common knowledge for most health care providers especially in nursing homes and geriatric care in general.
Question: does she have a catheter? Drugs can cause dehydration and/or constipation which could lead to UTI related issues.
Sent via iPhone
Just about twenty-four hours after I received this message, she died, alone and scared, at Woodland Terrace.